Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Apr 25, 2009, 2:02 AM CDT for Jefferson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2009, 2:02 AM CDT (07:02 UTC)
- Expired
- Apr 25, 2009, 4:43 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, TX
The radar
The Houston radar (KHGX), 94 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1376 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 250702
FFWLCH
TXC245-251000-
/O.NEW.KLCH.FF.W.0009.090425T0702Z-090425T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
202 AM CDT SAT APR 25 2009
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITY OF NOME...
* UNTIL 500 AM CDT
* AT 156 AM CDT...RADAR ESTIMATES 3 TO 4 INCHES OF RAIN HAS FALLEN
OVER EXTREME WESTERN JEFFERSON COUNTY SOUTH OF NOME AND CHINA
ASSOCIATED WITH THE LEADING EDGE OF A SLOWLY NORTHWESTWARD MOVING
AREA OF THUNDERSTORMS...WHICH HAS PERSISTED JUST EAST OF GALVESTON
BAY SINCE LAST EVENING.
DUE TO THE SLOW MOVEMENT AND CONTINUED RE-GENERATION OF
THUNDERSTORMS EXPECTED...AN ADDITIONAL 3 TO 4 INCHES OF RAINFALL CAN
BE EXPECTED ACROSS THE SAME AREAS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FANNETT...NOME...CHINA...AND RURAL AREAS OF NORTHWESTERN JEFFERSON
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3011 9445 3010 9442 3011 9434 3013 9430
3015 9430 3017 9427 3017 9422 2988 9422
2986 9437 2989 9438 2989 9445 2990 9446
$$
LANDRENEAU1 follow-up statement
000
WGUS74 KLCH 250943
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
443 AM CDT SAT APR 25 2009
TXC245-250945-
/O.CAN.KLCH.FF.W.0009.000000T0000Z-090425T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON TX-
443 AM CDT SAT APR 25 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
JEFFERSON COUNTY...
THE THUNDERSTORM COMPLEX THAT PROMPTED THE FLASH FLOOD WARNING HAS
DISSIPATED.
JEFFERSON COUNTY DRAINAGE DISTRICT 6 MESONET REPORTS OVER 3 INCHES
OF RAIN FELL WEST OF SR326 ACROSS NORTHWESTERN JEFFERSON COUNTY. THE
HIGHEST TOTAL RECEIVED WAS 3.82 INCHES REPORTED JUST NORTH OF US190
NEAR NOME.
LAT...LON 3011 9445 3010 9442 3011 9434 3013 9430
3015 9430 3017 9427 3017 9422 2988 9422
2986 9437 2989 9438 2989 9445 2990 9446
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 11:50 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 24, 11:50 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1150 PM CDT FRI APR 24 2009
.AVIATION...
LARGE THUNDERSTORM COMPLEX NEAR GALVESTON BAY CONTINUES TO
PROGRESS VERY SLOWLY EAST...WEAKENING AS IT APPROACHES JEFFERSON
COUNTY. MODELS INDICATE THIS SYSTEM SHOULD GRADUALLY DIMINISH AS
IT MOVES EAST OVER THE NEXT FEW HOURS...AND HAVE TEMPO'D TSRA FOR
KBPT THROUGH 09Z ALONG WITH POSSIBLE IFR CEILING WITH HEAVIER
CONVECTION. OTHERWISE...MVFR CIGS EXPECTED TO DEVELOP AND PREVAIL
OVERNIGHT MAINLY AT SOUTHERN TAF SITES AS LOW LEVEL MOISTURE AND
CLOUDS ARE BROUGHT IN ON SOUTHEASTERLY WINDS. WINDS ARE EXPECTED
TO AGAIN INCREASE BY MIDMORNING...WITH GUSTS OF UP TO 25 KNOTS.
CIGS EXPECTED TO LIFT TO VFR AFTER 15Z. 24
&&
.UPDATE...MADE FINAL REVISIONS TO THE GRIDS/ZONES FOR THIS SHIFT
BASED ON LATEST RADAR TRENDS. UPDATE OUT SHORTLY.
&&
.DISCUSSION...REGIONAL 88DS SHOW THE CONVECTIVE CLUSTER OVER SERN
TX JUST WON'T DIE. SYSTEM IS SHOWING AN EWD DRIFT WITH ACTIVITY
FINALLY SPREADING INTO JEFFERSON COUNTY AND POINTS NEWD PER RADARS
AND OBSERVATIONS. THEREFORE RAISED THE POPS TO THE LIKELY CATEGORY
FOR JEFFERSON/HARDIN/ORANGE FOR MOST OF THE NIGHT. WENT 50 PERCENT
FOR RAIN AND ISO THUNDER FOR THE REMAINDER OF THE WRN 1/2 OF THE
AREA. CONTINUED EARLIER TREND OF ENDING PRECIP PRIOR TO
DAYBREAK...GUESS WE'LL SEE.
25
&&
.PREV DISCUSSION... /ISSUED 821 PM CDT FRI APR 24 2009/
UPDATE...WILL BE SENDING A QUICK UPDATE TO THE ZONES TO RAISE
POPS SLIGHTLY OVER THE WRN 1/2 OF THE AREA.
DISCUSSION...REGIONAL 88DS SHOW A CLUSTER OF SHOWERS AND
THUNDERSTORMS OVER AND JUST NORTH OF GALVESTON BAY MOVING SLOWLY
NEWD THIS EVENING. MEANWHILE PATCHY SHOWERS ARE DEVELOPING AHEAD
OF THIS FEATURE AND MOVING NWD ACROSS COASTAL SE TEXAS. ACTIVITY
SHOULD BEGIN TO WEAKEN SHORTLY AS DAYTIME HEATING CEASES.
THEREFORE JUST WENT WITH A SMALL RISE IN POPS TO 30 PERCENT FOR
THE TEXAS ZONES AND 20 PERCENT FOR THE WRN LA ZONES. WILL UPDATE
AGAIN LATER SHOULD ACTIVITY HOLD TOGETHER AND NECESSITATE FURTHER
INCREASING THE POPS.
25
PREV DISCUSSION... /ISSUED 634 PM CDT FRI APR 24 2009/
AVIATION...
WINDS WILL SUBSIDE WITH THE LOSS OF DAYTIME HEATING BUT REMAIN
AROUND 10 KNOTS OVER THE NIGHT TIME PERIOD. LOWER CLOUDS WILL
RETURN LATE THIS EVENING OFF THE GULF OF MEXICO AND BE AT MVFR
CONDITIONS TONIGHT. GUSTY WINDS WILL RETURN BY 15Z SATURDAY AND
VFR CEILINGS WILL RETURN LATE MORNING.
LOCKWOOD/GRIFFIN
PREV DISCUSSION... /ISSUED 559 PM CDT FRI APR 24 2009/
UPDATE...HAVE UPDATED ZONES AND GRIDS PLACING LOW END POPS OVER
SOUTHEAST TEXAS. RADAR DEPICTING EAST TEXAS SHORTWAVE MOVING
NORTHEAST GENERATING A FEW SHOWERS AND THUNDERSTORMS. THIS
ACTIVITY MAY MANAGE TO MAKE INTO THE WESTERN PORTION OF OUR AREA
BEFORE THE LOSS OF DAYTIME HEATING.
MARCOTTE
PREV DISCUSSION... /ISSUED 213 PM CDT FRI APR 24 2009/
SYNOPSIS...
THE BERMUDA HIGH RIDGES WEST THROUGH THE GEORGIA COASTAL WATERS TO
ACROSS SOUTHEAST TEXAS. FURTHER WEST...A SHALLOW TROUGH (OR DRYLINE)
EXTENDS NORTH-TO-SOUTH ACROSS WEST TEXAS. THIS WEATHER CONFIGURATION
WILL CHANGE LITTLE OVER THE NEXT FEW DAYS.
FURTHER-UP...A FEW SHORTWAVES...EMANATING OUT OF THE SIERRA MADRE
OCCIDENTAL RANGE OF DESERT MEXICO...WILL TRANSPORT PACIFIC MOISTURE
ACROSS THE WESTERN GULF COAST STATES OVER THE NEXT FEW DAYS.
DISCUSSION...
FOR TONIGHT...BOTH THE WARM CONVEYOR BELT (GULF STRATUS) AND
PASSING SHORTWAVES ALOFT (CIRRUS) WILL BE IN PLACE ACROSS THE
FORECAST AREA. THE CLOUD COVER AND ONGOING SOUTHEASTERLY WINDS WILL
KEEP THE NOCTURNAL BOUNDARY LAYER MIXED AND NEAR NEUTRAL THROUGH
MOST OF THE NIGHT.
CONSEQUENTLY...THE AIR WILL REMAIN WARM AND HUMID. A WEAK RADIATION
WILL SET-UP JUST BEFORE DAWN AS THE WINDS BRIEFLY RELAX. THE
OVERNIGHT TEMPERATURES WILL BE RUNNING ABOUT 7 DEGREES ABOVE NORMAL.
FOR SATURDAY...REPEAT OF FRIDAY. A LAKE WIND ADVISORY MAY BE
REQUIRED FOR FRESHENING GULF BREEZES. BOTH TEMPERATURES AND
HUMIDITIES WILL BE RUNNING ABOUT NORMAL.
MARINE...
THE ACTUAL TIDES ARE FORECAST TO RUN FROM 1/2 TO 1 FOOT ABOVE THE
PREDICTED TIDES OVER THE NEXT FEW DAYS. .
THE NEW FLOWER MOON AND ITS ASSOCIATED SPRINGS ARE OCCURRING. THE
TIDAL RANGE WILL BE AROUND 2.5 FEET OVER THE NEXT FEW DAYS...DUE IN
PART TO THE MOON BEING NEAR PERIGEE (28 APR 2009).
HYDROLOGY...
MOST POINTS ON AREA RIVERS ARE IN-RECESSION.
AT EXCEPTION IS AT OBERLIN...WHERE THE CALCASIEU RIVER IS RISING DUE
TO ROUTED FLOW FROM THE PREVIOUS HEAVY RAINS UPSTREAM AT GLENMORA.
THE RIVER IS FORECASTED TO CREST AROUND 12.9 FEET (WHICH IS JUST
BELOW THE FLOOD STAGE OF 13 FEET) AROUND 1 PM ON SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 66 81 66 81 68 / 50 10 10 10 10
KBPT 69 82 68 81 69 / 70 20 10 10 10
KAEX 63 84 64 83 65 / 30 10 10 10 10
KLFT 67 82 66 82 66 / 30 10 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Apr 24, 4:04 AM CDT, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 404 AM CDT FRI APR 24 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-250915- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 404 AM CDT FRI APR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE NEARSHORE AND OFFSHORE WATERS AS SOUTH TO SOUTHEAST WINDS WILL INCREASE TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS WILL LIKELY REMAIN MODERATE TO OCCASIONALLY STRONG THROUGH THE MIDDLE OF NEXT WEEK WITH SMALL CRAFT ADVISORIES LIKELY OVER THE COASTAL WATERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:53 AM CDT | Lake Wind Advisory | LCH | Hardin, Tyler | 13 hr |
| Apr 25, 6:33 PM CDT | Lake Wind Advisory | LCH | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.